Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 62, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Jun 20, 2000, 4:02 PM CDT for Douglas County, Jefferson County, Kansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2000, 4:02 PM CDT (21:02 UTC)
- Expired
- Jun 20, 2000, 4:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Topeka, KS
- Area
- Whole counties
Counties Douglas County, KS, Jefferson County, KS
The radar
The Topeka radar (KTWX), 78 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 2:30 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.0 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 989 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
706 WUUS53 KTOP 202103 SVRTOP KSC045-087-202130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TOPEKA KS 402 PM CDT TUE JUN 20 2000 THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN DOUGLAS COUNTY IN EAST CENTRAL KANSAS SOUTHEASTERN JEFFERSON COUNTY IN NORTHEAST KANSAS * UNTIL 430 PM CDT * AT 354 PM CDT...WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM 2 MILES NORTHWEST OF WILLIAMSTOWN...OR ABOUT 10 MILES NORTHWEST OF LAWRENCE...MOVING SOUTHEAST AT 15 MPH. * SOME LOCATIONS AFFECTED... LAWRENCE EUDORA THIS STORM PRODUCED 60 MPH WINDS JUST SOUTH OF PERRY AT 356 PM. LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER INSIDE A BUILDING. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:52 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 20, 2:52 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 252 PM CDT TUE JUN 20 2000 ...PCPN CHCS EARLY ON MAIN CONCERN... SLOW MOVING COLD FRONT PRESSING SLOWLY EAST OVER CWA. HIGH PCPTBL WATER VALUES PER LATEST SOUNDING AND FCSTS. AM CONCERNED ABOUT ECHOS OVER SAME AREAS WITH PRECURSOR HEAVY RAINS. WILL POST FFA SE PART OF CWA. CONVECTIVE STORMS SHOULD BE MOVING OUT OF AREA AFT MIDNIGHT WITH CLEARING THEREAFTER. UPPER SYSTEM SWINGS THROUGH LATER TONIGHT WITH DRYER AIR SLOWLY MOVING IN. THROUGH THURSDAY...NOT MUCH OF CONSEQUENCE SO DRY WEATHER FORECAST. TEMPERATURE FCSTS MUCH LIKE MOS. .TOP...FFA THIS EVENING SOUTHEAST OF A LINE FROM COUNCIL GROVE TO ALMA TO HOLTON
In the hours before
Special weather statement, Jun 20, 11:33 AM CDT, 4 hours 29 minutes before
KSZ010>012-022>024-026-036>040-054>056-058-059-202100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 1133 AM CDT TUE JUN 20 2000 ...STORM SPOTTER ACTIVATION MAY BE NEEDED ACROSS PARTS OF EAST CENTRAL AND NORTHEAST KANSAS THIS AFTERNOON... A COLD FRONT OVER CENTRAL KANSAS AT LATE MORNING...WILL MOVE INTO NORTHEAST AND EAST CENTRAL KANSAS DURING THE AFTERNOON HOURS. THE FRONT INTERACTING WITH MOIST UNSTABLE AIR...WILL HELP REGENERATE THUNDERSTORMS...SOME OF WHICH COULD BECOME SEVERE. IT APPEARS THE BEST CHANCES FOR SEVERE WEATHER WOULD BE GENERALLY ALONG AND SOUTHEAST OF THE TURNPIKE. THE MAIN THREAT WOULD BE LARGE HAIL AND DAMAGING WIND. THE SEVERE WEATHER THREAT COULD LINGER BRIEFLY INTO THE EARLY EVENING HOURS...OVER PARTS OF EAST CENTRAL KANSAS.
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 2:02 AM CDT | Severe Thunderstorm Warning | TOP | Brown, Jackson, Nemaha | 58 min |
| Jun 20, 7:02 AM CDT | Flash Flood Warning | TOP | Douglas, Shawnee, Wabaunsee | 118 min |
| Jun 20, 4:19 PM CDT | Severe Thunderstorm Warning | TOP | Franklin | 26 min |
| Jun 20, 5:32 PM CDT | Flash Flood Warning | TOP | Franklin | 4 hr |
| Jun 20, 6:12 PM CDT | Severe Thunderstorm Warning | TOP | Anderson | 33 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.